H∞ Filtering for Discrete-Time Switched Systems with Known Sojourn Probabilities

Engang Tian, Wai Keung Wong, Dong Yue, Tai Cheng Yang

Research output: Journal article publicationJournal articleAcademic researchpeer-review

75 Citations (Scopus)


This technical note deals with the design of mode-dependent H filters for a class of discrete-time switched systems with nonlinearities. In this class of systems, when the system mode changes, the filter designed for the specific subsystem also switches accordingly. The main contribution is on the use of the information of the sojourn probability-the probability of the switched system staying in each subsystem-to build new kind of switched system model when this additional information is available. Sojourn probabilities are easier to obtain than the transition probabilities commonly used in Markovian jump systems. Applying the Lyapunov functional method, the bounded real lemma (BRL) for the resulting filtering error system is obtained in Theorem 1. The filter parameters are designed in Theorem 2 by solving a set of linear matrix inequalities. Finally, two illustrative examples are given to demonstrate the effectiveness and potential of the proposed approach.
Original languageEnglish
Article number7054486
Pages (from-to)2446-2451
Number of pages6
JournalIEEE Transactions on Automatic Control
Issue number9
Publication statusPublished - 1 Sep 2015


  • Discrete-time switched systems
  • mode-dependent
  • sojourn probability

ASJC Scopus subject areas

  • Electrical and Electronic Engineering
  • Control and Systems Engineering
  • Computer Science Applications


Dive into the research topics of 'H∞ Filtering for Discrete-Time Switched Systems with Known Sojourn Probabilities'. Together they form a unique fingerprint.

Cite this